Alert archive / West Virginia / Freeze Warnings in 2014

Freeze Warning 2, NWS Charleston, WV

April 16, 201424 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this freeze warning at Apr 16, 2014, 3:54 AM EDT for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Apr 17, 2014, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 3:54 AM EDT (07:54 UTC)
In effect from
Apr 17, 2014, 1:00 AM EDT
Expired
Apr 17, 2014, 9:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS71 KRLX 160754
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT WED APR 16 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-161600-
/O.NEW.KRLX.FZ.W.0002.140417T0500Z-140417T1300Z/
/O.CON.KRLX.FZ.W.0001.000000T0000Z-140416T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
354 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY.

* TEMPERATURES...IN THE MID TO UPPER 20S THIS MORNING...AND
  AROUND 30 DEGREES TONIGHT.

* TIMING...THROUGH THIS MORNING...AND AGAIN TONIGHT INTO THURSDAY
  MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES IN THE LOWER 20S TO LOWER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

26
6 follow-up statements
451 
WWUS71 KRLX 161357
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
957 AM EDT WED APR 16 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-162200-
/O.EXP.KRLX.FZ.W.0001.000000T0000Z-140416T1400Z/
/O.CON.KRLX.FZ.W.0002.140417T0500Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
957 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

* TEMPERATURES...NOT AS COLD AS DAWN WEDNESDAY...BUT STILL
  REACHING THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES AROUND 30 DEGREES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
903 
WWUS71 KRLX 161753
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EDT WED APR 16 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-170200-
/O.CON.KRLX.FZ.W.0002.140417T0500Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
153 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES AROUND 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
168 
WWUS71 KRLX 170005
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EDT WED APR 16 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-170815-
/O.CON.KRLX.FZ.W.0002.140417T0500Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
805 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES AROUND 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
513 
WWUS71 KRLX 170058 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT WED APR 16 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-170915-
/O.COR.KRLX.FZ.W.0002.140417T0500Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
857 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE UPPER 20S INTO THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES AROUND 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
680 
WWUS71 KRLX 170654
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EDT THU APR 17 2014

...FREEZE EXPECTED AGAIN TONIGHT...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-171300-
/O.CON.KRLX.FZ.W.0002.000000T0000Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
254 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS AND BLOSSOMING FRUIT 
  TREES COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PROTECTIVE ACTION...IF YOUR PLANTS OR TREES ARE IMPACTED BY
TEMPERATURES AROUND 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
318 
WWUS71 KRLX 171303
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
903 AM EDT THU APR 17 2014

...RAPIDLY RISING TEMPERATURES TODAY...


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-171415-
/O.EXP.KRLX.FZ.W.0002.000000T0000Z-140417T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON
903 AM EDT THU APR 17 2014

...FREEZE WARNING HAS EXPIRED...

SHELTERED HOLLOWS REACHED DOWN IN THE UPPER 20S NEAR DAWN THIS
MORNING. YET...MANY EXPOSED LOCATIONS AND HILLTOPS REMAINED ABOVE
FREEZING...DUE TO A WIND STIRRING.

TEMPERATURES WILL RISE QUICKLY DURING THE LATE MORNING AND MIDDAY HOURS.


$$

KTB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:44 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 16, 3:44 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
344 AM EDT WED APR 16 2014

.SYNOPSIS...
HIGH PRESSURE THROUGH THURSDAY. WARMER THURSDAY AND FRIDAY. WEAK
COLD FRONT MOVES THROUGH FRIDAY NIGHT. ANOTHER FRONT LATE MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW STRATUS CONTINUES ITS RETREAT INTO THE MOUNTAINS THIS MORNING AS
HIGH PRESSURE MOVES IN FROM THE WEST. A LARGELY CLOUDLESS DAY IS
EXPECTED WEDNESDAY AS TEMPERATURES REBOUND AFTER SUB FREEZING LOWS.
WITH CLEAR SKIES HEADING INTO WEDNESDAY NIGHT AND CALM WINDS
EXPECTED...ANOTHER FREEZE IS LIKELY ONCE AGAIN. HILL AND RIDGE TOPS
WILL BE A BIT MILDER WITH 925MB FLOW VEERING AROUND TO THE SOUTH BY
12Z THURSDAY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
FIRST FOR THURSDAY...STRONG HIGH PRESSURE SLIDES EAST OF THE
AREA...WITH LOTS OF SUNSHINE AND SOUTHERLY BREEZES TO ALLOW
TEMPERATURES TO RECOVER TO NEAR NORMAL FOR THIS TIME OF YEAR.

AS FOR FRIDAY AND SATURDAY...MODELS CONTINUE TO FORECAST A WELL
DEFINED SPLIT IN THE ZONAL FLOW ALOFT PATTERN ACROSS THE NATION.
THERE IS PERSISTENT CONSENSUS IN LITTLE CHANCE OF PHASING...AS THE
MODELS CONTINUE TO SHOW SEPARATION OF THE TWO STREAMS. THE NORTHERN
STREAM SHORT WAVE WITH ATTENDING COLD FRONT WILL BE THE SYSTEM
DIRECTLY AFFECTING THE OHIO VALLEY...WITH THE SOUTHERN STREAM
UPPER/SURFACE LOW MOVING ALONG THE GULF COAST. THE CMC MODEL
CONTINUES TO BE A STRONG NORTHERN OUTLIER ON THE SOUTHERN SYSTEM AS
IT TRIES TO DROP SOME NORTHERN ENERGY INTO THE SOUTHERN UPPER
LOW...BUT STILL KEEPS IT SOUTH OF THE AREA.

TIMING IS SIMILAR WITH THE COLD FRONT...COMING THRU THE AREA FRIDAY
NIGHT AND EARLY SATURDAY. THERE IS ONLY MODEST UPPER SUPPORT WITH
THE SHORT WAVE AHEAD OF THE FRONT...ESPECIALLY NORTH...SO A BIG
QUESTION IS AVAILABLE MOISTURE TO ACT ON. THERE IS CONSENSUS FOR
LIMITED MOISTURE TO BE INGESTED NORTHWARD FOR OUR SYSTEM TO ACT ON.
CERTAINLY NOTHING SPECIAL WITH THE PW/S...AROUND THREE QUARTERS OF
AN INCH AT BEST...SO CANNOT RULE OUT KEEPING AT LEAST THE EXISTING
LOWER POPS IN THE FORECAST. BEST CHANCE WILL BE ACROSS THE NORTH
WITH THE BETTER UPPER SUPPORT. WINDOW OF OPPORTUNITY FOR RAIN
SHOWERS WILL BE MOSTLY LATER ON FRIDAY AND FRIDAY NIGHT AHEAD OF
THE FRONT...PROBABLY MUCH LESS THAN A TENTH OF AN INCH QPF. AM
DISCOUNTING THE NAM WITH A BATCH OF SHOWERS EARLIER ON
FRIDAY...LIKELY DUE TO FEEDBACK PROBLEMS FROM THE SOUTHERN SYSTEM.
VERY LITTLE INSTABILITY AND WILL OMIT THUNDER. IN ALL...A VERY
MODEST EVENT.

TEMPERATURES WILL GENERALLY BE NEAR NORMAL THIS PERIOD...WITH JUST
MINOR COOLING BEHIND THE FRONT ON SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
HAVE STAYED CLOSE TO WPC PREFERRED SOLUTION WITH MAINLY LOW POPS FOR
MONDAY NIGHT WITH COLD FRONTAL PASSAGE. HIGH PRESSURE GENERALLY
REMAINS IN CONTROL FOR THE WEEKEND. IT WILL REMAIN SEASONAL AS FAR
AS TEMPS ARE CONCERNED.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
STRATUS CONTINUING TO ERODE FROM NORTHWEST TO SOUTHEAST. MAY STILL
HAVE A COUPLE HOURS OF VFR -SHSN AT EKN...BUT EXPECTING ALL
TERMINALS VFR BY 09Z.

WINDS WILL EASE OVER THE MOUNTAINS OVER THE NEXT FEW HOURS AS WE
LOSE THE PRESSURE GRADIENT.

VFR WEDNESDAY INTO WEDNESDAY NIGHT UNDER HIGH PRESSURE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: SOME CONCERN OF BACK BUILDING OF THE STRATUS
IN CKB AND HOLDING IN EKN LONGER THAN EXPECTED.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    WED 04/16/14
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR WVZ005>011-
     013>020-024>032.
     FREEZE WARNING FROM 1 AM TO 9 AM EDT THURSDAY FOR WVZ005>011-
     013>020-024>032.
OH...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR OHZ066-067-075-
     076-083>087.
     FREEZE WARNING FROM 1 AM TO 9 AM EDT THURSDAY FOR OHZ066-067-
     075-076-083>087.
KY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ101>103-105.
     FREEZE WARNING FROM 1 AM TO 9 AM EDT THURSDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...30
AVIATION...26

Nearby

Freeze Warnings in West Virginia, 2014Freeze Warnings in Ohio, 2014Freeze Warnings in Kentucky, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.